Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
167 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment to reduce weight with rapid heart beats

Hi, I have been on Nadolol 20mg now for about 2 months I have notice I am gaining weight in my mid section and in my stomach. I am also nauseated and experiencing uncomfortable stomach pain, I also have a lingering taste in my mouth which sometimes upset my stomach. My blood pressure started to rise because I was under a lot of stress, I started to have rapid heart beats and fatigue, so my doctor put me on this med. along with Lisinopril--Hctz 20mg-25mg. I don t really think I need to be on Nadolo my heart is find according to my EKG and BNP blood work. I want to know what can I do to stop my weight gain if I have to remain on these meds.
Mon, 4 Dec 2017
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Dietitian & Nutritionist 's  Response
Good Morning!

It sounds like targeting stress reduction and good sleep habits for you are opportunities to stop the mid-section weight gain.

With my patients expressing these sympoms, this is what I advise:
1. Diet: Eliminate added sugars including fructose replacing these simple carbohydrates with a gradual increase in fiber up to 25 g per day. Cut down on portion sizes & fat intake.Two fresh fruits per day with lots of salads, vegetables.
2. Sleep routine: Go o bed at same I'm every night.If sleep is a problem can retrain our boy with a short trial of melatonin before bedtime. Shut down all lights including computer screens and darken windows. Do not eat 3 hours before bedtime and limit caffeine.
3. Stress: Learn and use stress reduction techniques..a) Focus..use meditation ,Tai Chi, Yoga to learn to control reactions to stress situations and stop the rising blood pressure/bodily reactions to these stressors b) Positive self- talk c) Exercise program to include cardio and strength training to equal 150 minutes per week.

If you learn, commit to and follow the above you should see weight drop, sleep improve, stress control managed and no need for medication.

If I can be of further help please visit my private portal at http://www.bit.ly/askkathyshattler here at HealthcareMagic.
Healthy Regards, Kathryn Shattler,BS, MS, RDN

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

i am 36 yrs. old. height5.5 feet, weight 70kgs.my heart beat is very fast, at times it also skips, i am left breathless, i am using oils containing...

Recent questions on  Hydrochlorothiazide

doctor1 MD

My doc asked me to stop taking Losartan Potassium HCTZ (50 & 12.5 mg) because of side effects like sleep problems, eye pain and increase in heart...

doctor1 MD

Are there any side effects of Loprin as I am using it 1 tablet per week, for 2 years. I am asking this as I have got problem of hair thinning and...

doctor1 MD

Hello Dr. My name is Jermayne. I am relatively healthy but i do take benicar 20 and 1/2 of hctz for bp. I wanted to start taking male supplements...

doctor1 MD

I have been taking Lexapro 10 mg for 1 month along with Alprazolam0.5 mg as needed for my anxiety, along with these 2 I also take Lisinopril 40mg...

doctor1 MD

i have high blood pressure and have been taking Edarbyclor for a number of years. Recently my blood pressure has elevated from 130's over 80 to 175...

doctor1 MD

I recently saw urologist have me taking tamsulosin hcl 0.4 mg have not stated taking it has yet cause I am worried about interaction with other...

doctor1 MD

I'm caring for my 90 yo father. He urinates frequently throughout the day and believes he has OAB. Since his BP is well controlled with HTN...